Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 4, 2021, 4:17 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Sep 4, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS82 KMFL 042017
SPSMFL
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Sat Sep 4 2021
FLZ067-068-042045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Sat Sep 4 2021
...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 445 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Loxahatchee NWR to 6 miles northwest of Parkland.
Movement was northeast at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Wellington, Loxahatchee NWR, Mission Bay, Whisper Walk, Hamptons At
Boca Raton, South County Regional Park, Boca Raton Equestrian,
Florida Gardens, Aberdeen and Aberdeen Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2663 8017 2635 8017 2635 8041 2663 8040
TIME...MOT...LOC 2017Z 231DEG 5KT 2654 8033 2639 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:18 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 4, 3:18 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 318 PM EDT Sat Sep 4 2021 .SHORT TERM... The unsettled pattern continues through the weekend as a deep- layered trough of low pressure lingers around the region. Surface high pressure to the north will erode over the next 24 hours as the next frontal boundary pinches its way southeastward across the United States. The generally westerly to southwesterly flow through the column has allowed for a favoring of the Gulf sea breeze and pinning of the Atlantic sea breeze in the afternoons. Afternoon and evening convection could tap into localized shear with boundary interactions and the available diurnal instability to produce strong wind gusts. The slow-moving nature of the storms due to the weak steering flow could also lead to concerns about heavy rainfall that could lead to a flooding concern for the east coast metro areas. The pattern repeats pretty similarly on Sunday with overnight/early morning convection around the Gulf coast eventually transitioning ashore through the morning and spreading eastward through the day. The convective focus on Sunday will again lie on the eastern half of the peninsula. South Florida will remain in the moist airmass through the weekend as the surface boundary stays north of the area. .LONG TERM... The weak flow regime will continue into the start of the next workweek. This will continue to support the typical South Florida diurnal patterns of showers/storms. Synoptically, things will begin to gradually change going in the lower levels with high pressure building westward across the Florida Peninsula setting up a very light southeasterly flow. The upper level pattern becomes a bit more complex going into midweek. Weak upper level ridging will be over our region but a weakness will develop in response to weak troughing across the Mississippi River Valley. A tropical wave may also get caught up in this flow, but right now guidance keeps higher POPs associated with this feature well north and west of our region. The weak ridge aloft will eventually move under the aforementioned trough transitioning our upper level flow to a somewhat more active southwesterly flow. All that said, daily showers and thunderstorms can be expected, especially along mesoscale boundary (both sea breeze and outflow) during the afternoon and early evening hours. With some weak ridging and overall light flow, temperatures will remain warm outside of convection, but still right around climo for early September. && .AVIATION(18Z TAFS)... Intermittent MVFR and even IFR/LIFR conditions may affect the terminals through 23-00Z. This will mainly be due to reduced CIGs less than 020-030, VIS temporarily around 1-3SM, and wind gusts as high as 30-40 kt. Winds should generally be westerly around 06-10kt, though an Atlantic sea-breeze may allow for brief SE flow. Winds should become light and VRB by around 00Z and VFR conditions should prevail around this time as well. && .MARINE... Light westerly to southwesterly flow will remain over the next several days. Distant swell could approach from Hurricane Larry which could cause hazardous marine conditions to develop over the Atlantic coastal waters by Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 92 77 92 / 30 50 20 50 West Kendall 75 93 75 93 / 30 50 20 40 Opa-Locka 76 93 75 92 / 30 50 20 50 Homestead 75 91 75 91 / 20 40 20 40 Fort Lauderdale 76 90 77 91 / 30 50 20 50 N Ft Lauderdale 76 91 77 91 / 30 50 20 50 Pembroke Pines 76 91 75 91 / 30 50 20 50 West Palm Beach 75 91 75 91 / 30 50 20 50 Boca Raton 76 90 76 91 / 30 50 20 50 Naples 77 89 77 89 / 20 30 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday Night Marine...RAG Aviation...Bhatti Monday through Saturday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 4, 9:57 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 957 AM EDT Sat Sep 4 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 957 AM EDT Sat Sep 4 2021 ...Localized flooding possible with showers and storms... ...Gulf Beaches: Moderate Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Gulf Coast beaches. Thunderstorms: scattered to numerous thunderstorms expected today with frequent lightning, localized flooding, and locally gusty winds. Waterspouts: A few waterspouts are possible with showers and storms, mainly over the local waters. Flooding: Localized flooding from repeated rounds of showers and storms will be possible along the east coast metro areas and the Lake region. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered showers and thunderstorms will continue through the rest of the forecast period, with locally gusty winds, frequent lightning, and heavy rainfall and flooding possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Sep 4, 2:34 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Sat Sep 4 2021
FLZ068-168-041900-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
234 PM EDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of east central Palm
Beach County through 300 PM EDT...
At 234 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Palm
Beach International Airport, or near Palm Beach, moving east at 5
mph.
HAZARD...Funnel clouds and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Lake Worth, Riviera Beach, Palm
Beach, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud
Lake, Palm Beach International Airport, Port Of Palm Beach, Gun Club
Estates, Schall Circle, Royal Palm Estates, Lake Belvedere Estates,
Downtown West Palm Beach, Golden Lakes and Lake Clarke Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2660 8018 2678 8015 2679 7991 2652 7996
TIME...MOT...LOC 1834Z 278DEG 5KT 2668 8009
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RAGSpecial weather statement, Sep 4, 2:46 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Sat Sep 4 2021
FLZ072-074-172-173-041915-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
246 PM EDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 315 PM EDT...
At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Miami
Shores, or near Surfside, moving east at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami
Gardens, North Miami, North Miami Beach, Aventura, Sunny Isles Beach,
Opa-Locka, West Park, Miami Shores, North Bay Village, El Portal,
Gladeview, Westview, Port Of Miami and West Little River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2590 8003 2590 8004 2582 8004 2576 8005
2578 8025 2596 8027 2603 8004
TIME...MOT...LOC 1846Z 265DEG 4KT 2588 8019
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Sep 4, 3:03 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Sat Sep 4 2021
FLZ067-068-168-041930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
303 PM EDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of east central Palm
Beach County through 330 PM EDT...
At 303 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Lantana, or near Lake Worth, moving south at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Boynton Beach, Delray Beach, Lake Worth, Palm Beach, Ocean Ridge,
Greenacres, Palm Springs, Lantana, Atlantis, Village Of Golf, Dunes
Road, Lake Clarke Shores, Hypoluxo, South Palm Beach, Gulf Stream,
Briny Breezes, Manalapan, Aberdeen, Lake Worth Corridor and Aberdeen
Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2663 8003 2646 8003 2647 8023 2664 8016
TIME...MOT...LOC 1903Z 003DEG 13KT 2658 8007
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 4, 3:17 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
317 PM EDT Sat Sep 4 2021
FLZ071-072-172-042000-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
317 PM EDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of southern Broward
County through 400 PM EDT...
At 317 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Plantation, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale
Lakes, Dania Beach, Cooper City, Wilton Manors, Sea Ranch Lakes and
Lazy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2610 8034 2624 8029 2621 8008 2601 8011
2602 8022
TIME...MOT...LOC 1917Z 288DEG 6KT 2613 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 4, 3:25 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
325 PM EDT Sat Sep 4 2021
FLZ072-172-042000-
Coastal Broward County FL-Metro Broward County FL-
325 PM EDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of southern Broward
County through 400 PM EDT...
At 325 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Chambers
Estates, or near Hollywood, moving east at 5 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Davie, Plantation, Dania
Beach, Cooper City, Ravenswood Estates, St. George, Estates Of Fort
Lauderdale, Fort Lauderdale - Hollywood International Airport,
Chambers Estates, Downtown Fort Lauderdale, Broadview Park, Franklin
Park, Nova Southeastern University, Oak Point, Melrose Park, Chula
Vista and Washington Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2603 8027 2614 8026 2613 8012 2602 8015
TIME...MOT...LOC 1925Z 288DEG 6KT 2607 8022
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 4, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Sat Sep 4 2021
FLZ067-068-042045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Sat Sep 4 2021
...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 445 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Loxahatchee NWR to 6 miles northwest of Parkland.
Movement was northeast at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Wellington, Loxahatchee NWR, Mission Bay, Whisper Walk, Hamptons At
Boca Raton, South County Regional Park, Boca Raton Equestrian,
Florida Gardens, Aberdeen and Aberdeen Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2663 8017 2635 8017 2635 8041 2663 8040
TIME...MOT...LOC 2017Z 231DEG 5KT 2654 8033 2639 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:29 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Sep 4, 1:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Sep 4, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Sep 4, 2:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 4, 2:44 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 4, 2:46 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 4, 2:51 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 4, 2:52 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Sep 4, 2:54 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 4, 3:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Sep 4, 3:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Sep 4, 3:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Sep 4, 3:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 13 min |
| Sep 4, 3:30 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.